Lyrica and Falling

Discussion in 'Fibromyalgia Main Forum' started by BethW, Jan 28, 2007.

  1. BethW

    BethW New Member

    My doc put me on Lyrica (50mg.) 3 x a day. I immediately started falling, stumbling, bumping into things. Also gained 10 lbs in 2 wks. The falling was so severe my husband had to walk me from room to room in the house. Since I am very sensitive to meds (only tiny doses work best for me) and the capsules were not timed-release, I poured a small amt out of the capsule to make about 25 mg. My doc is a very busy pain clinic and will not take phone calls between visits. Anyway, I tried it and even that small a dose at bedtime caused the falling, though could manage with cane taking tiny steps.

    No relief from the pain except the skin pain for a few days and that returned. The deep FMS and bone pain never got better.

    Anyone else have this side effect. My doctor has been very supportive but is (I think) becoming frustrated that I can't take any of these new meds that work in these studies he hears about. Next he wants me to get a sleep study which I don't see how it would help since my hubby snores like a freight train. Then if indicated start me on the Xyrem. I can only imagine what would happen with that one.

    Sorry this is so long but I am really worried he is going to drop me as a patient and there are no docs in this state who will treat CFS/FMS patients. Guess I am upset. I can't seem to take any of these things except my old standbys.

    Beth
  2. Mini4Me

    Mini4Me New Member

    I couldn't take lyrica because it made me feel very drunk. I couldn't walk or drive. It was frightening!
    Mini
  3. BethW

    BethW New Member

    Yes, I actually took it for 4 wks hoping my side effects would get better. I was getting more drunk all the time not less and dangerously falling. It is so strange to me that some people (usually those meeting the CFS definition -I think) have more neurological symptoms and can't take so many of these medications. Others just seem to have no trouble at all.

    I'm so glad your driving problem was resolved. I know that must have scared you to death. I could not take the Neurontin either. I had side effects with that too - swelled up like a balloon among others.

    Mimi, that was exactly like I was. Couldn't leave my bedroom without help. Frightening, wasn't it?

    Oh, well, one more new one counted out. Why do others in these studies not have problems? Guess they drop out and we don't hear about them.

    Beth
  4. fungirl2100

    fungirl2100 New Member

    Beth,
    What state are you in? I would like to try to help you.
    I have some ideas

    fungirl
  5. fungirl2100

    fungirl2100 New Member

    Beth,

    P.S.-its illegal for a doctor to "dump" a patient.
    That is the law
  6. suzannekart

    suzannekart New Member

    I take Lyrcia but I only take it at bedtime. I take 100 mg before bed. By the time I wake up I feel fine. It took me a couple of weeks to get used to it. I did gain some weight at first but now it is coming off. Maybe you should get into bed and then take it. I was on a med several years ago I could not take untill I got into bed because I would get so loopy it was not safe to walk. Suzanne
    P.S. I did not start at a 100 mg. and I went up slowly.[This Message was Edited on 01/30/2007]
  7. TerryS

    TerryS Member

    I've been on Lyrica about six weeks now. I take three 50 mg capsules per day. At first, I was taking them spaced out, but I kept having that drunken feeling also. So, my rheumy suggested taking all three of them at bedtime, which I agreed to. (By the way, the Lyrica did seem to be helping my pain quite a bit).

    I wasn't able to continue the Lyrica at night because something about it makes me hyper and kept me up for hours at night. So, now I take them all in the morning. Yes, they still make me feel drunk, make me stutter and stumble, etc. Some of my pain has come back, but not nearly as bad as it was. I'm afraid they're going to want to bump up the dose, but I don't think I can handle it any higher...I'm already housebound because of it...don't need to be bedbound!

    TerryS